Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 118, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Dec 10, 2021, 10:50 PM CST for Bollinger County, Wayne County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2021, 10:50 PM CST (04:50 UTC)
- Expired
- Dec 10, 2021, 11:15 PM CST
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bollinger County, MO, Wayne County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 3:07 PM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 16.2
The text
As transmitted.
628
WUUS53 KPAH 110450
SVRPAH
MOC017-223-110515-
/O.NEW.KPAH.SV.W.0118.211211T0450Z-211211T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
Issued by National Weather Service Springfield MO
1050 PM CST Fri Dec 10 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
West central Bollinger County in southeastern Missouri...
Northern Wayne County in southeastern Missouri...
* Until 1115 PM CST.
* At 1050 PM CST, severe thunderstorms were located along a line
extending from near Sam A. Baker State Park to Piedmont, moving
east at 65 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Piedmont, Sam A. Baker State Park, Lodi and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for southeastern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3715 9076 3717 9074 3727 9073 3727 9055
3732 9054 3733 9016 3744 9014 3736 9015
3732 9016 3723 9015 3711 9077
TIME...MOT...LOC 0450Z 250DEG 55KT 3730 9054 3716 9068
HAIL...0.75IN
WIND...60MPH
$$
RothsteinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 6:30 PM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Dec 10, 6:30 PM CST, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Paducah KY 630 PM CST Fri Dec 10 2021 .UPDATE... Issued at 630 PM CST Fri Dec 10 2021 Updated aviation discussion. && .SHORT TERM...(Tonight through Saturday night) Issued at 1250 PM CST Fri Dec 10 2021 Shortwave energy out over the south central Plains will continue ENE toward the area through sunset, and provide the initial focus for scattered convection, especially from 4 or 5 pm to 7 p.m. The short range hi-res guidance continues to be more and more bullish on scattered severe storms, likely Supercells in some cases. Looking at what the models are depicting, this event seems to compare favorably to 2/28/17 and 11/17/13 (Perryville, Crossville and Brookport). So the concern for significant severe including strong tornadoes is elevated. The shear and instability are more than adequate, and in some of the data, slightly stronger. Anomalously high dew point air is over the area, serving to lower LCL's coupled with increasing SRH and MLCAPE values over the next several hours. The activity will continue tonight, coming in a couple of rounds. Scattered activity initially into the evening hours, that may be followed by slightly more organization in a linear fashion toward midnight and beyond (especially west KY). Outside of the convection, we may see near Wind Advisory level winds at times, SSW gusts 30 to 40 mph tonight. Will hold for now on a headline given it's borderline and with all that's going on. Precip will be mostly over by Saturday, with decreasing cloud cover, and steady or falling temperatures (back into the 40s) in the wake of a strong cold front. .LONG TERM...(Sunday through Friday) Issued at 153 PM CST Fri Dec 10 2021 A large 500 mb ridge will encompass much of the central and eastern US early next week. Dry conditions are expected through Wednesday, with a slow warming trend. Highs will rise from around 50 on Sunday to around 70 on Wednesday. The records for Wednesday may be threatened, depending on how much if any sunshine occurs. The ecmwf ensemble situational awareness table shows the ensemble mean max temps for Wed are in the 99th percentile of the 20-year model climate. The following are the records for Wed... Record Highs for Wednesday: PAH.. 71 (1984) EVV.. 70 (1933) CGI.. 69 (1984) POF.. 73 (1933) MDH.. 74 (1933) Beyond Wednesday, a cold front will sag southeast across our region as a 500 mb shortwave rides over the northern part of the ridge. This cold front will be accompanied by a chance of showers. Some thunder cannot be ruled out, but the system track will be far to our north across Minnesota. 500 mb heights will remain anomalously high even during and after the passage of the shortwave. The weakening cold front will be weakening and slowing down, possibly stalling just to our south Friday. There is really not a strong model signal for significant rainfall, given the persistence of the sub-tropical ridge over the southern half of the US. && .AVIATION... Issued at 630 PM CST Fri Dec 10 2021 Scattered thunderstorms will continue to develop and move northeastward this evening, especially across areas east of the MS River. Some storms will likely be severe with damaging wind, hail, and tornadoes a concern. The activity is expected to make better progress east overnight just ahead of a cold front, which will be moving through the region by around daybreak. Outside of the storms, gusty south/southwest winds 15 to 20 kts with gusts to 30 knots or more will be common tonight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && Long Term...MY AVIATION...DB
Hazardous weather outlook, Dec 10, 6:36 PM CST, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 636 PM CST Fri Dec 10 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-120045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 636 PM CST Fri Dec 10 2021 ...Organized Outbreak of Severe Thunderstorms and Tornadoes Tonight... This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Tornado Watches are in effect for western Kentucky, southeast Missouri, southern Illinois, and southwest Indiana. Thunderstorms are expected to increase in coverage and intensity through this evening. The main hazards will be damaging winds and tornadoes, including the potential for a couple of strong, destructive tornadoes. Numerous storms will continue through the overnight hours across southwest Indiana and the rest of western Kentucky. Conditions will be favorable for damaging winds and tornadoes along a broken line of storms, and a couple long-track tornadoes are possible. Outside of thunderstorms, strong gradient non-thunderstorm wind gusts of 30 to 40 mph are possible into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. MY/CN
In the hours before
Local storm report, Dec 10, 8:54 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
854 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TORNADO 1 SW CENTRAL CITY 37.28N 87.14W
12/10/2021 MUHLENBERG KY STORM CHASER
DEBRIS FROM HOMES AND BILLBOARDS ALONG THE
WEST KENTUCKY PARKWAY JUST WEST OF CENTRAL
CITY.
&&
DWSLocal storm report, Dec 10, 9:04 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
904 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 4 S HICKMAN 36.51N 89.19W
12/10/2021 E1.75 INCH FULTON KY TRAINED SPOTTER
&&
GMLocal storm report, Dec 10, 9:06 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
906 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TORNADO CAYCE 36.56N 89.04W
12/10/2021 FULTON KY AMATEUR RADIO
DAMAGE REPORTED IN CAYCE TO A CAFE AND THE
FIRE DEPARTMENT.
&&
DWSLocal storm report, Dec 10, 9:10 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
910 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TORNADO CENTRAL CITY 37.30N 87.13W
12/10/2021 MUHLENBERG KY TRAINED SPOTTER
DAMAGE TO HARDWARE STORE ON WEST EVERLY
BROS. BLVD.
&&
MLLocal storm report, Dec 10, 9:18 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
918 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 3 WNW SCOTT CITY 37.23N 89.58W
12/10/2021 M58 MPH SCOTT MO ASOS
ASOS STATION KCGI CAPE GIRARDEAU MO.
&&
DWSLocal storm report, Dec 10, 9:49 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
949 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TORNADO MAYFIELD 36.74N 88.64W
12/10/2021 GRAVES KY BROADCAST MEDIA
MAJOR DAMAGE REPORTED IN MAYFIELD. NO
FURTHER DETAILS AVAILABLE AT THIS TIME.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 8:10 PM CST | Tornado Warning | PAH | New Madrid | 23 min |
| Dec 10, 8:29 PM CST | Tornado Warning | PAH | Mississippi | 61 min |
| Dec 10, 8:53 PM CST | Severe Thunderstorm Warning | PAH | Butler, New Madrid, Scott, Stoddard | 52 min |
| Dec 10, 9:21 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Mississippi, Scott | 39 min |
| Dec 10, 9:26 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott | 49 min |
| Dec 10, 9:49 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 41 min |
| Dec 10, 10:47 PM CST | Tornado Warning | PAH | Bollinger, Cape Girardeau, Perry | 21 min |
| Dec 10, 11:06 PM CST | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 39 min |
| Dec 10, 11:33 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.